Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 218, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 8, 2010, 4:14 AM CDT for Lewis County, Missouri. It took effect at Jul 8, 2010, 9:18 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2010, 4:14 AM CDT (09:14 UTC)
- In effect from
- Jul 8, 2010, 9:18 AM CDT
- Expired
- Jul 9, 2010, 7:52 PM CDT
- In force
- 35 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 13.96 ft at Jul 9, 2010, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 7, 6:58 PM CDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 6:58 PM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CDT WED JUL 7 2010 .DISCUSSION... /340 PM CDT WED JUL 7 2010/ PRIMARY CONCERN IS POTENTIAL FOR LOCALLY HEAVY RAINFALL INTO THIS EVENING...FOLLOWED BY MORE LOCALLY HEAVY RAIN ON THURSDAY AFTERNOON INTO FRIDAY AS THE COLD FRONT FINALLY DRIFTS THROUGH THE AREA. ATMOSPHERE OVER THE REGION IS VERY MOIST WITH PWATS BETWEEN 1.5 AND 1.8 INCHES...WHICH IS AROUND 150% OF NORMAL. HOWEVER...CONVECTION THIS AFTERNOON IS VERY SCATTERED IN NATURE...AND WITH A FEW EXCEPTIONS THE SHOWERS AND STORMS ARE MOVING RIGHT ALONG AND NOT STAYING OVER ONE SPOT FOR TOO LONG. WILL HOLD OFF ISSUING ANY FLOOD WATCHES FOR NOW AND JUST MENTION LOCALLY HEAVY RAIN IN THE HAZARDOUS WEATHER OUTLOOK. MODELS ARE HINTING THAT THERE COULD ALSO BE A HEAVY RAIN THREAT THURSDAY AFTERNOON AND THURSDAY NIGHT AS THE FRONT DRIFTS INTO THE AREA...HOWEVER ALL OF THE QPF OUTPUT IN THE SHORT RANGE MODELS IS CONTAMINATED WITH GRID-SCALE CONVECTIVE FEEDBACK SO I HAVE LOW CONFIDENCE IN THE AMOUNTS THEY ARE FORECASTING. HPC EXCESSIVE RAINFALL OUTLOOK DOES NOT HIGHLIGHT ANY PART OF OUR AREA THROUGH 18Z THURSDAY...SO AGAIN...WILL HOLD OFF ISSUING ANY FLOOD WATCHES AT THIS TIME. MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL DRIFT THROUGH THE AREA THURSDAY NIGHT AND SHOULD BE OVER SOUTHERN MISSOURI BY FRIDAY MORNING. SHOULD SEE SOME COOLER AND DRIER AIR FILTER INTO THE AREA FOR FRIDAY NIGHT AND SATURDAY. MEDIUM RANGE MODELS ARE IN REASONABLE AGREEMENT GIVEN ZONAL FLOW ALOFT FOR SUNDAY AND MONDAY. SHOULD SEE OLD FRONTAL BOUNDARY LIFT BACK TO THE NORTH WITH SUBSEQUENT RISE IN TEMPERATURES AND HUMIDITY LEVELS INTO THE BEGINNING OF NEXT WEEK. HOWEVER...BOTH GFS AND ECMWF KEEP THE HIGHEST HEAT BACK IN THE PLAINS WITH 850MB TEMPS IN OUR AREA HOVERING AROUND 20C. THIS SHOULD BE GOOD ENOUGH FOR LOWER 90S WITH DEWPOINT TEMPS IN THE UPPER 60S TO LOWER 70S. NOT EXACTLY CHAMBER OF COMMERCE WEATHER...BUT CERTAINLY NOT THE HOTTEST WE'VE BEEN THIS YEAR. GFS AND EMWF BEGIN TO DIVERGE TUESDAY AND WEDNESDAY AS A TROF AMPLIFIES OVER THE GREAT PLAINS AND MIDWEST. GFS IS MUCH STRONGER AND FASTER THAN THE ECMWF (AS IS TYPICAL)...SO HAVE LEANED ON ECMWF AND HPC GUIDANCE WHICH BARELY PUSH THE COLD FRONT ASSOCIATED WITH THE UPPER TROF INTO OUR AREA FOR TUESDAY AND WEDNESDAY. CONTINUED CHANCE POPS MONDAY FOR WARM ADVECTION TYPE PRECIP AND TUESDAY ASSOCIATED WITH THE FRONT. IF THE GFS IS RIGHT...FRONT WILL DIVE DOWN INTO THE LOWER MISSISSIPPI VALLEY...IF THE LESS AMPLIFIED ECMWF IS RIGHT IT WILL HANG UP OVER SOUTHERN MISSOURI. KEPT POPS OUT OF WEDNESDAY FOR NOW DUE TO THE UNCERTAINTY. CARNEY && .AVIATION... /642 PM CDT WED JUL 7 2010/ AFTERNOON CONVECTION HAS CONGEALED INTO A NARROW AREA...WHICH AT 2330Z HAS FOCUSED THE MOST ACTIVE CONVECTION FROM JUST N OF COU TO NEAR PPQ. THIS AREA IS LIFTING N AT AROUND 25 KTS...WHICH SHOULD BRING ANOTHER ROUND OF TSRA WITH MVFR CIGS/VSBYS TO UIN EARLY THIS EVENING. FOR COU AND STL AREA TAFS...EXTRAPOLATION OF CURRENT ACTIVITY WOULD SUGGEST A LIMITED THREAT OF SPOTTY SHOWERS INTO THE EARLY EVENING WITH VFR CONDS. LATER THIS EVENING...PRIMARILY AFTER 05Z...WENT WITH THE IDEA THAT COMBO OF WEAK WARM ADVECTION AND APPROACH OF CIRCULATION CENTER FROM E OK SHOULD CAUSE A FLAIR UP OF SHOWERS AND A FEW TSRA OVER NW SECTIONS OF THE CWA...WHICH WILL SLOWLY PROPAGATE INTO THE STL AREA DURING THE PREDAWN HOURS. ON THU...ATTEMPTED TO RAMP UP PRECIP DURING THE DAY ON THU AS COLD FRONT FINALLY ARRIVES IN AREA. FOR NOW WENT WITH SREF FOR TIMING OF THE COLD FRONT BUT ITS CERTAINLY POSSIBLE THAT OUTFLOWS WILL BE MORE DOMINATE THAT THE SYNOPTIC PATTERN...CAUSING ACTUAL TIMING OF WIND SHIFT AT EACH LOCATION TO DIFFER CONSIDERABLY FROM THE TIMING ALA SREF. SPECIFICS FOR KSTL... PRIMARY PRECIP THREAT FOR KSTL APPEARS TO BE LIMITED TO SHOWERS FOR MUCH OF THE NIGHT...WITH A CB GROUP DURING THE PREDAWN HOURS TO HINT AT THE THREAT OF SPOTTY CONVECTION DEVELOPING IN THE AREA. FOR NOW HAVE STAYED WITH THE IDEA OF VFR CIGS AND VSBYS...AND WILL SIMPLY MONITOR RADAR TRENDS TO SEE IF ECHO DEVELOPMENT WARRANTS LOWER CONDS. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 7, 3:59 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT WED JUL 7 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE BI-STATE REGION TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS...BUT NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY THROUGH FRIDAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. AT THIS TIME...WIDESPREAD OR ORGANIZED SEVERE STORMS ARE NOT EXPECTED. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. MODERATE FLOODING IS FORECAST ALONG PARTS OF THE MISSISSIPPI AND MISSOURI RIVERS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL REPORTS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:17 PM CDT | Areal Flood Advisory | LSX | Lewis, Marion, Ralls | 3 hr |
| Jul 7, 9:03 PM CDT | Flash Flood Warning | LSX | Boone, Moniteau | 6 hr |
| Jul 8, 3:02 AM CDT | Areal Flood Warning | LSX | Boone, Moniteau | 6 hr |
| Jul 8, 8:57 AM CDT | Areal Flood Warning | LSX | Boone, Moniteau | 5 hr |
| Jul 8, 10:07 AM CDT | Areal Flood Advisory | LSX | Bond, Fayette, Montgomery | 3 hr |
| Jul 8, 11:34 AM CDT | Flash Flood Warning | LSX | Bond | 6 hr |
| Jul 8, 4:59 PM CDT | Flash Flood Warning | LSX | Saint Clair | 5 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.